Alert archive / West Virginia / River Flood Warnings in 2020
River Flood Warning 49, NWS Blacksburg, VA
NWS Blacksburg, VA issued this river flood warning at May 28, 2020, 5:46 PM EDT for Mercer County, Monroe County, Summers County, West Virginia; Giles County, Virginia. It took effect at May 28, 2020, 11:39 PM EDT. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- May 28, 2020, 5:46 PM EDT (21:46 UTC)
- In effect from
- May 28, 2020, 11:39 PM EDT
- Expired
- May 29, 2020, 3:42 PM EDT
- In force
- 16 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Giles County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 55 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point New River at Glen Lyn (GLLV2). The gauge peaked at 14.82 ft at May 28, 2020, 9:00 PM EDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03176500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
703
WGUS41 KRNK 282146
FLWRNK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
546 PM EDT Thu May 28 2020
...The National Weather Service Blacksburg Va has issued
a Flood Warning for the following rivers in Virginia...West
Virginia...
New River at Glen Lyn affecting Giles...Mercer...Monroe and Summers
Counties
Minor flooding is forecast on the New River at Glen Lyn
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Listen to noaa weather radio or your favorite media outlet for later
statements or warnings.
&&
VAC071-WVC055-063-089-290945-
/O.NEW.KRNK.FL.W.0049.200529T0440Z-200529T1942Z/
/GLLV2.1.ER.200529T0440Z.200529T0600Z.200529T0742Z.NO/
546 PM EDT Thu May 28 2020
The National Weather Service in Blacksburg Va has issued a
* Flood Warning for
the New River at Glen Lyn
* from late tonight until Friday afternoon
* At 05PM Thursday the stage was 13.6 feet and rising.
* Flood Stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage just after midnight tonight and
continue to rise to near 15.2 feet by early Friday morning.The
river will fall below flood stage by Friday morning.
* Impact...at 15.0 feet...Low spots along route 649 (Lurich Road)
upstream from the gage are flooded. Low parts of Glen Lyn Landing
State Park are flooded.
* Flood history...this crest compares to a previous crest of 15.2
feet on Apr 14 2020.
&&
LAT...LON 3723 8065 3733 8082 3746 8097 3754 8078
3742 8072 3727 8053
$$3 follow-up statements
321
WGUS81 KRNK 282343
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
743 PM EDT Thu May 28 2020
...The Flood Warning continues for the following rivers in
Virginia...
New River at Allisonia affecting Pulaski and Wythe Counties
New River at Radford affecting City of Radford...Montgomery and
Pulaski Counties
...The Flood Warning continues for the following rivers in
Virginia and West Virginia..
New River At Glen Lyn affecting Giles...Mercer...Monroe and
Summers Counties
Minor flooding was occurring on the New River at Allisonia and Radford.
Minor flooding is expected on the New River at Glen Lyn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.
The next scheduled statement will be issued late this evening.
&&
VAC155-197-290743-
/O.EXT.KRNK.FL.W.0047.000000T0000Z-200529T1620Z/
/ALSV2.1.ER.200528T0940Z.200528T1630Z.200529T0420Z.NO/
743 PM EDT Thu May 28 2020
The Flood Warning continues for
the New River at Allisonia.
* until Friday afternoon.
* at 06PM Thursday the stage was 9.9 feet and falling
* Flood stage is 8.0 feet.
* The river will continue to fall to below flood stage around midnight
tonight.
* Impact...at 10.0 feet...Water is several feet deep along portions
of Clarks Ferry Road, Route 653. Parts of Julia Simpkins Road,
Route 693 are cut off.
* Flood history...the crest of 11.0 feet around noon Thursday compares
to a previous crest of 11.3 feet on April 13 2020.
&&
LAT...LON 3685 8099 3702 8074 3699 8064 3692 8070
3687 8082 3685 8089
$$
VAC121-155-750-290743-
/O.EXT.KRNK.FL.W.0048.000000T0000Z-200529T0750Z/
/RDFV2.2.ER.200528T1434Z.200528T2015Z.200529T0150Z.NO/
743 PM EDT Thu May 28 2020
The Flood Warning continues for
the New River at Radford.
* until late tonight.
* at 07PM Thursday the stage was 15.3 feet and falling.
* Flood stage is 14.0 feet.
* The river will continue to fall to below flood stage by late
this evening.
* Impact...at 16.0 feet...Significant flooding occurs in Bissett
Park. Riverside parking lots are affected and parts of Parrott
River Road several miles downstream from Radford are affected.
* Flood history...the crest of 16.4 feet around 4PM Thursday
compares to a previous crest of 16.5 feet on April 14 2020.
&&
LAT...LON 3708 8062 3723 8065 3727 8053 3722 8049
3710 8050
$$
VAC071-WVC055-063-089-290743-
/O.CON.KRNK.FL.W.0049.200529T0440Z-200529T1942Z/
/GLLV2.1.ER.200529T0440Z.200529T0600Z.200529T0742Z.NO/
743 PM EDT Thu May 28 2020
the Flood Warning continues for
the New River At Glen Lyn.
* from after midnight tonight until Friday afternoon
* at 06PM Thursday the stage was 14.1 feet and rising.
* Flood stage is 15.0 feet.
* Forecast to rise above flood stage by around midnight tonight and
continue to rise to near 15.2 feet just after midnight. The
river will fall below flood stage by early Friday morning.
* Impact...at 15.0 feet...Low spots along route 649 (Lurich road)
upstream from the gage are flooded.
* Flood history...this crest compares to a previous crest of 15.2
feet on Apr 14 2020.
&&
LAT...LON 3723 8065 3733 8082 3746 8097 3754 8078
3742 8072 3727 8053
$$440
WGUS81 KRNK 290123
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
923 PM EDT Thu May 28 2020
...The Flood Warning continues for the following rivers in
Virginia...West Virginia...
New River AT Allisonia affecting Pulaski and Wythe Counties
New River At Radford affecting City of Radford...Montgomery and
Pulaski Counties
New River At Glen Lyn affecting Giles...Mercer...Monroe and Summers
Counties
Minor flooding was occurring on the New River at Allisonia and Radford.
Minor flooding is expected on the New River at Glen Lyn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.
The next scheduled statement will be issued Friday morning.
&&
VAC155-197-290922-
/O.EXT.KRNK.FL.W.0047.000000T0000Z-200529T1616Z/
/ALSV2.1.ER.200528T0940Z.200528T1630Z.200529T0416Z.NO/
923 PM EDT Thu May 28 2020
The Flood Warning continues for
the New River at Allisonia.
* until Friday afternoon.
* at 08PM Thursday the stage was 9.1 feet and falling.
* Flood stage is 8.0 feet.
* The river will continue to fall to below flood stage around midnight
tonight.
* Impact...at 9.0 feet...Parts of Julia Simpkins Road, Route 693 on
the right bank are cut off.
* Flood history...the crest of 11.0 feet around noon Thursday compares
to a previous crest of 11.3 feet on April 13 2020.
&&
LAT...LON 3685 8099 3702 8074 3699 8064 3692 8070
3687 8082 3685 8089
$$
VAC121-155-750-290922-
/O.EXT.KRNK.FL.W.0048.000000T0000Z-200529T1200Z/
/RDFV2.2.ER.200528T1434Z.200528T2015Z.200529T0600Z.NO/
923 PM EDT Thu May 28 2020
The Flood Warning continues for
the New River At Radford.
* until Friday morning.
* at 08PM Thursday the stage was 15.1 feet and slowly falling.
* Flood stage is 14.0 feet.
* The river will continue to fall to below flood stage by midnight
tonight.
* Impact...at 16.0 feet...Significant flooding occurs in Bissett
Park.
* Flood history...the crest of 16.4 feet around 4PM Thursday
compares to a previous crest of 16.5 feet on April 14 2020.
&&
LAT...LON 3708 8062 3723 8065 3727 8053 3722 8049
3710 8050
$$
VAC071-WVC055-063-089-290922-
/O.EXT.KRNK.FL.W.0049.200529T0339Z-200529T1942Z/
/GLLV2.1.ER.200529T0339Z.200529T0600Z.200529T0742Z.NO/
923 PM EDT Thu May 28 2020
The Flood Warning continues for
the New River at Glen Lyn.
* from tonight until Friday afternoon
* at 08PM Thursday the stage was 14.7 feet and rising.
* Flood stage is 15.0 feet.
* Forecast to rise above flood stage this evening and continue to rise
to near 15.2 feet around midnight. The river will fall below flood
stage by early Friday.
* Impact...at 15.0 feet...Low spots along route 649 (Lurich road)
upstream from the gage are flooded.
* Flood history...this crest compares to a previous crest of 15.2
feet on Apr 14 2020.
&&
LAT...LON 3723 8065 3733 8082 3746 8097 3754 8078
3742 8072 3727 8053
$$114
WGUS81 KRNK 290350
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1150 PM EDT Thu May 28 2020
...The Flood Warning is cancelled for the following rivers
in Virginia...West Virginia...
New River AT Allisonia affecting Pulaski and Wythe Counties
New River At Radford affecting City of Radford...Montgomery and
Pulaski Counties
New River At Glen Lyn affecting Giles...Mercer...Monroe and
Summers Counties
...The Flood Warning continues for the following rivers in Virginia..
Dan River at South Boston affecting Halifax County
The New River from Allisonia to Glen Lyn is falling and will stay
below flood stage at all points. Therefore, the warning is cancelled.
The Dan River at South Boston is expected to rise to minor flood stage
by Friday afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.
The next scheduled statement will be issued late Friday morning.
&&
VAC155-197-290420-
/O.CAN.KRNK.FL.W.0047.000000T0000Z-200529T1616Z/
/ALSV2.1.ER.200528T0940Z.200528T1630Z.200529T0316Z.NO/
1150 PM EDT Thu May 28 2020
the Flood Warning is cancelled for
the New River AT Allisonia.
* until Friday afternoon.
* at 11PM Thursday the stage was 7.9 feet and falling.
* Flood stage is 8.0 feet.
* Impact...at 8.0 feet...River begins to overflow the left bank and
affect Clarks Ferry Road, Route 653.
* Flood history...this crest compares to a previous crest of 7.4 feet
on Jun 10 2019.
&&
LAT...LON 3685 8099 3702 8074 3699 8064 3692 8070
3687 8082 3685 8089
$$
VAC121-155-750-290420-
/O.CAN.KRNK.FL.W.0048.000000T0000Z-200529T1200Z/
/RDFV2.2.ER.200528T1434Z.200528T2015Z.200529T0135Z.NO/
1150 PM EDT Thu May 28 2020
the Flood Warning is cancelled for
the New River At Radford.
* until Friday morning.
* at 11PM Thursday the stage was 12.9 feet and falling.
* Flood stage is 14.0 feet.
* Impact...at 12.5 feet...Water begins to affect parts of Parrott
River Road several miles downstream from Radford on left bank of
the river.
&&
LAT...LON 3708 8062 3723 8065 3727 8053 3722 8049
3710 8050
$$
VAC071-WVC055-063-089-290420-
/O.CAN.KRNK.FL.W.0049.000000T0000Z-200529T1942Z/
/GLLV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1150 PM EDT Thu May 28 2020
the Flood Warning is cancelled for
the New River At Glen Lyn.
* until Friday afternoon.
* at 11PM Thursday the stage was 14.8 feet and cresting
and not reach flood stage. The river will fall early Friday.
* Flood stage is 15.0 feet.
* Impact...at 15.0 feet...Low spots along route 649 (Lurich road)
upstream from the gage are flooded.
* Flood history...this crest compares to a previous crest of 15.2
feet on Apr 14 2020.
&&
LAT...LON 3723 8065 3733 8082 3746 8097 3754 8078
3742 8072 3727 8053
$$
VAC083-291149-
/O.CON.KRNK.FL.W.0050.200529T1630Z-200531T0336Z/
/SBNV2.1.ER.200529T1630Z.200530T0600Z.200530T1536Z.NO/
1150 PM EDT Thu May 28 2020
the Flood Warning continues for
the Dan River at South Boston.
* from tomorrow early afternoon until Saturday evening
* at 11PM Thursday the stage was 20.7 feet and rising.
* Flood stage is 22.0 feet.
* Forecast to rise above flood stage by early Friday afternoon and
continue to rise to near 22.7 feet by early Saturday morning. The
river will fall below flood stage by late Saturday morning.
* Flood history...this crest compares to a previous crest of 21.6
feet on May 7 2017.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at May 28, 2:20 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 28, 2:20 PM EDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 220 PM EDT Thu May 28 2020 .SYNOPSIS... High pressure with southerly flow keeps a threat of scattered showers and storms around in the afternoon and evening both today and Friday. With such a humid airmass in place, foggy conditions will develop overnight into early Friday morning. A cold front enters the area by late Friday, exiting early Saturday. Cooler and less humid air arrives with high pressure Sunday into Monday. && .NEAR TERM /THROUGH FRIDAY/... As of 200 PM EDT Thursday... Clearing has finally accelerated early this afternoon as a muggy airmass settles into the region. We are finally starting to see our first boundary that will help kick start isolated showers and thunderstorms stretching from Greenbrier down through the Mountain Empire. This boundary will gradually progress eastward with potentially more diurnally influenced convection possible in other areas (most likely along the Blue Ridge). It remains unclear exactly how widespread storms will get this afternoon with CAMs remaining diverse in amounts. Becuase of this, have stuck with widesprad low POPs. Regardless of the amount of showers and storms this afternoon, the loss of heating this evening will start the drop in POPs through midnight. After which, fog will start to develop, especially in the valleys and in areas where it will rain this evening. Outside of the fog, the notable part of the overnight forecast will be how soupy it will feel with lows in the 60s/70s and dewpoints not much lower than that. Healthy SW flow will start to mix low clouds out after sunrise tomorrow, continuing to usher in a warm, humid airmass. Already, most models point to a pretty good line of showers and storms developing generally along the Blue Ridge by early afternoon before becoming more widespread and moving eastward. Tomorrow will end with a front knocking on the west's door. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... As of 200 PM EDT Thursday... Surface cold front will cross the forecast area Friday night bringing a transition in airmass. Showers may linger inter early Saturday, but the overall trend is for drying this weekend with High pressure building into the area from the northwest. Sunday is expected to be the clearest day with sunny skies and much lower dewpoints. Will continue to entertain scattered showers and thunderstorms Friday night, and a few lingering showers Saturday, but will go completely dry across the entire forecast area for the remainder of the weekend...Saturday night, Sunday, and Sunday night. For the most part, near normal temperatures are expected this weekend, Saturday being the warmest with highs 75 to 83, and Sunday the coolest with highs 67 to 75. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 200 PM EDT Thursday... An upper level ridge of high pressure is forecast to build over the mid section of the country with troughing near both the West/East coasts. This will promote northwest flow aloft for our region which will initially start off dry on Monday but then get progressively wetter as we transition into mid-week as a surface front drops into the area from the north and stalls. This front is expected to become the focus for scattered showers and Thunderstorms for Tuesday through Thursday. The coolest day of the week is expected to be Monday with highs in the 60s to lower 70s, then moderate into into the 80s by mid week. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 200 PM EDT Thursday... A growing cumulus field this afternoon will produce some brief moments of sub VFR conditions for most sites this afternoon. With the growing cumulus field also comes some isolated to scattered showers and storms. The opportunity for storms for those along and west of the Blue Ridge will come later this evening. Convection will gradually diminish after sunset this evening. Replacing the chance for rain will be developing fog/lower clouds. Areas in and near valleys as well as where rain falls this evening will experience the greatest fog. With sunrise tomorrow, returning SW flow will help to try and mix out fog. Late in the TAF forecast period, though not reflected, showers and storms become possible again with coverage starting generally near the Blue Ridge. Extended Aviation Discussion... Better setup Friday with sub- VFR likely in showers/storms. A cold front comes through the area late Friday into early Saturday bringing a more widespread chance of precipitation and MVFR or lower flight conditions. Should see VFR Sunday-Monday as high pressure dries things out. However, late night fog/low cigs may occur given high moisture at the surface, especially along river valleys/BCB/LWB. && .EQUIPMENT... As of 630 AM EDT Thursday... BLF observations came back at 4am once power was restored. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...RR/WP NEAR TERM...RR/WP SHORT TERM...PM/RCS LONG TERM...PM AVIATION...RR/WP EQUIPMENT...WP
Hazardous weather outlook, May 28, 2:35 PM EDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 235 PM EDT Thu May 28 2020 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-291845- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 235 PM EDT Thu May 28 2020 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected this evening. A few storms may become strong enough to produce damaging winds and localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms are expected Friday afternoon. A few of these may be severe. The main threats will be damaging winds and localized flooding. For Saturday through Monday, no hazardous weather is expected. Thunderstorms will bring return for potential hazardous weather by the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible Friday afternoon.
In the hours before
Special weather statement, May 28, 2:24 PM EDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
224 PM EDT Thu May 28 2020
VAZ010>013-281900-
Giles-Pulaski-Bland-Wythe-
224 PM EDT Thu May 28 2020
...A HEAVY SHOWER WILL AFFECT NORTHWESTERN PULASKI...SOUTHWESTERN
GILES...EASTERN BLAND AND NORTH CENTRAL WYTHE COUNTIES...
At 224 PM EDT, a heavy shower was located near Bland, moving
northeast at 20 mph.
Winds in excess of 30 mph are possible with this shower.
Locations impacted include...
Bland...
Long Spur...
Mechanicsburg...
Kimberling...
Chapel...
and White Gate.
This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3729 8103 3730 8099 3730 8098 3729 8098
3730 8095 3711 8077 3698 8108 3703 8116
TIME...MOT...LOC 1824Z 229DEG 16KT 3703 8108
VFJSpecial weather statement, May 28, 2:34 PM EDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
234 PM EDT Thu May 28 2020
VAZ007-009-010-012-015-281915-
Tazewell-Grayson-Bland-Wythe-Smyth-
234 PM EDT Thu May 28 2020
...AN AREA OF SHOWERS WILL AFFECT EASTERN SMYTH...EAST CENTRAL
TAZEWELL...SOUTHWESTERN BLAND...WESTERN WYTHE AND WESTERN GRAYSON
COUNTIES...
At 234 PM EDT, an area of showers was located over Troutdale, or
near Sugar Grove, moving northeast at 15 mph.
Winds in excess of 30 mph are possible with this shower.
Locations impacted include...
Wytheville...
Rural Retreat...
Ceres...
Mount Rogers National Recreation Area...
Speedwell...
Sugar Grove...
and Burkes Garden.
This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3718 8133 3691 8104 3657 8139 3658 8152
3669 8157
TIME...MOT...LOC 1834Z 229DEG 15KT 3669 8145
VFJSpecial weather statement, May 28, 3:07 PM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
307 PM EDT Thu May 28 2020
VAZ010>013-WVZ042-281945-
Giles-Pulaski-Bland-Wythe-Mercer-
307 PM EDT Thu May 28 2020
...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN PULASKI...SOUTHWESTERN GILES...BLAND...NORTHERN WYTHE
AND SOUTHEASTERN MERCER COUNTIES...
At 307 PM EDT, a strong thunderstorm was located over Favonia, or
near Wytheville, moving northeast at 30 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Pulaski...
Wytheville...
Bland...
Dublin...
Max Meadows...
Rocky Gap...
and Bastian.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3688 8120 3699 8129 3742 8096 3709 8062
3690 8102
TIME...MOT...LOC 1907Z 230DEG 24KT 3698 8118
VFJSpecial weather statement, May 28, 3:59 PM EDT, 1 hour 47 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 359 PM EDT Thu May 28 2020 VAZ011-018-WVZ044-282030- Giles-Craig-Monroe- 359 PM EDT Thu May 28 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GILES...WEST CENTRAL CRAIG AND CENTRAL MONROE COUNTIES... At 359 PM EDT, a strong thunderstorm was located over Kimballton, or near Pembroke, moving northeast at 20 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Pearisburg... Pembroke... Peterstown... Union... Mountain Lake... Rich Creek... and Laurel Branch. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3729 8067 3736 8083 3767 8059 3744 8026 TIME...MOT...LOC 1959Z 223DEG 19KT 3736 8069 VFJ
Local storm report, May 28, 4:46 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT THU MAY 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND DMG 2 SSE RURAL RETREAT 36.87N 81.25W
05/28/2020 WYTHE VA 911 CALL CENTER
TREE DOWN NEAR ETTER ROAD. TIME ESTIMATED
FROM RADAR.
&&
AMSSpecial weather statement, May 28, 5:10 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
510 PM EDT Thu May 28 2020
VAZ010-012-282145-
Bland-Wythe-
510 PM EDT Thu May 28 2020
...A SHOWER WILL AFFECT
SOUTHEASTERN BLAND AND CENTRAL WYTHE COUNTIES...
At 510 PM EDT, a shower was located near Wytheville, moving northeast
at 15 mph.
Winds in excess of 30 mph are possible with this shower.
Locations impacted include...
Wytheville...
Max Meadows...
Long Spur...
Fort Chiswell...
Grahams Forge...
Gunton Park...
and Coleman Store.
This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3716 8103 3708 8091 3703 8089 3694 8080
3693 8082 3685 8108 3691 8121
TIME...MOT...LOC 2110Z 225DEG 13KT 3690 8111
VFJThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 3:35 AM EDT | Areal Flood Advisory | RNK | Mercer | 9 hr |
| May 28, 11:06 AM EDT | Areal Flood Advisory | RNK | Mercer | 8 hr |
| May 28, 3:30 PM EDT | Severe Thunderstorm Warning | RNK | Mercer | 38 min |
| May 28, 3:59 PM EDT | Special Weather Statement | RNK | Monroe | 31 min |
| May 28, 6:57 PM EDT | Areal Flood Advisory | RNK | Mercer | 4 hr |
| May 27, 11:32 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, Patrick | 6 hr |
| May 28, 5:19 AM EDT | River Flood Warning | RNK | Pulaski, Wythe | 35 hr |
| May 28, 7:42 AM EDT | Areal Flood Advisory | RNK | Bland, Giles | 8 hr |
| May 28, 9:07 AM EDT | River Flood Warning | RNK | Montgomery, Pulaski, City of Radford | 24 hr |
| May 28, 2:20 PM EDT | Areal Flood Advisory | RNK | Wythe | 8 hr |
| May 28, 2:24 PM EDT | Special Weather Statement | RNK | Bland | 36 min |
| May 28, 2:34 PM EDT | Special Weather Statement | RNK | Wythe | 41 min |
| May 28, 3:07 PM EDT | Special Weather Statement | RNK | Bland, Pulaski, Wythe | 38 min |
| May 28, 3:45 PM EDT | Areal Flood Advisory | RNK | Bland, Giles, Pulaski | 6 hr |
| May 28, 5:10 PM EDT | Special Weather Statement | RNK | Wythe | 35 min |
| May 28, 5:48 PM EDT | Special Weather Statement | RNK | Pulaski | 27 min |
| May 28, 7:32 PM EDT | Special Weather Statement | RNK | Tazewell | 43 min |
| May 28, 7:41 PM EDT | Special Weather Statement | RNK | Henry, Pittsylvania, City of Danville, City of Martinsville | 49 min |
Nearby
River Flood Warnings in West Virginia, 2020River Flood Warnings in Virginia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.